Michigan, 2014Damaging Winds in Michigan, September 1, 2014
September 1, 2014 · NWS DTX · 2 events in 2 counties and zones
Isolated severe thunderstorms impacted Macomb and St. Clair counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms impacted Macomb and St. Clair counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Sep 1, 1:44 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Sep 1, 1:44 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
244 PM EDT MON SEP 1 2014
.SHORT TERM...THIS EVENING AND TONIGHT
18Z SPECIAL CONFIRMS THE WARMER COLUMN DEPICTED BY THE RAP AND THEN
SOME. 900MB INVERSION IS QUITE A BIT MORE ROBUST THAN DEPICTED BY
THE GUIDANCE AS IS THE 600MB CAP. THUS, EVEN THE MOST TAME
DEPICTIONS OF CONVECTION IN THE NWP ARE LIKELY TOO AGGRESSIVE AND
CONCERNS REGARDING CAPPING NOTED IN THE MORNING UPDATE ARE
CONFIRMED. UPDRAFTS WILL STRUGGLE ACROSS MOST OF THE CWA WITH THE
EXCEPTION OF LOCATIONS NORTH OF I-69 AND ESPECIALLY WEST OF US-23
WHERE MID-LEVEL COOLING AND FORCING WILL BE MAXIMIZED. WITH THE LINE
ALREADY MARCHING TOWARD THIS AREA, EXPECT THAT THE ABUNDANCE OF
MID-LEVEL DRY AIR AND UNIDIRECTIONAL FLOW ABOVE 1.5KM WILL SUPPORT
BOWING SEGMENTS CARRYING A LOW-END SEVERE WIND THREAT. IN ADDITION,
ISOLATED TORNADO THREAT OUTLINED IN THE EARLIER UPDATE REMAINS IN
TACT. FOR REMAINING AREAS, EXPECT NOTHING MORE THAN A GUST TO 40
MPH. IN ADDITION, BACKED OFF ON POPS AS EARLIER SUSPICIONS REGARDING
COVERAGE POTENTIAL STILL LOOM.
A WEAK COLD FRONT WILL SAG THROUGH THE AREA TONIGHT. FRONTAL
INVERSION WILL PROMOTE EXPANSION OF STRATUS LATE TONIGHT, BUT EXPECT
THAT MOISTURE WILL BE TOO SHALLOW AND FORCING TOO WEAK TO SUPPORT
ANY LEGITIMATE COVERAGE OR INTENSITY OF SHOWERS. WITH UPPER SUPPORT
IN THE FORM OF A SHEARING SHORTWAVE NOT SCHEDULED TO ARRIVE UNTIL
TUESDAY MORNING PER 12Z GUIDANCE, AND MAINLY SOUTH OF THE AREA AT
THAT, NOTHING MORE THAN A CHC POP IS WARRANTED ATTM.
&&
.LONG TERM...TUESDAY THROUGH NEXT MONDAY
A COLD FRONT WILL BE SOUTHEAST OF THE CWA TO START OUT TUESDAY
MORNING. HOWEVER A MID LEVEL SHORTWAVE RIDING NORTHEAST ALONG THE
FRONT WILL BRING THE CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
AREA TUESDAY MORNING. AFTER THE SHORTWAVE TRACKS OFF TO THE
NORTHEAST SIGNIFICANT DRYING WILL TAKE PLACE AS A SLUG OF 30 PERCENT
RELATIVE HUMIDITY AT 700 MB ADVECTS IN FROM THE WEST...ENDING RAIN
CHANCES QUICKLY EARLY TUESDAY AFTERNOON. WHILE THERE IS STILL SOME
UNCERTAINTY REGARDING HOW FAR WEST THE RAIN WILL FALL GIVEN THE PUSH
OF DRY AIR ADVECTING IN...THE LATEST SUITE OF MODELS HAS THE DRIER
AIR PUSHING IN A BIT SOONER THAN THE 00Z RUNS. THEREFORE WILL NUDGE
THE FORECAST A BIT DRIER TUESDAY AFTERNOON FROM THE PREVIOUS
FORECAST. DESPITE THE PASSAGE OF A COLD FRONT THERE ISN'T A LARGE
PUSH OF COLD AIR ASSOCIATED WITH IT...MEANING DAYTIME HIGHS ARE
EXPECTED TO GET AROUND 80 TUESDAY AFTERNOON BEHIND THE FRONT.
RIDGING WILL KEEP THE FORECAST DRY THROUGH WEDNESDAY AS REBOUNDING
HEIGHTS ALLOW DAYTIME HIGHS TO GET BACK INTO THE LOWER 80S BY
WEDNESDAY AFTERNOON.
MOISTURE SURGE FROM THE GULF OF MEXICO COMMENCES ON THURSDAY AS A
LOW CHANCE FOR CONVECTION EXISTS WITHIN THE WARM SECTOR OF A
REGION-WIDE LOW PRESSURE SYSTEM. BEST CHANCE FOR THUNDERSTORMS
/POSSIBLY SEVERE/ WILL BE FRIDAY AS WARM AND MOIST AIRMASS (85/70
T/TD) IS IN PLACE ALONG WITH FORECASTED CAPE OF 3000 J/KG. BULK
SHEAR INCREASES TO NEAR 30 KT IN THE 1-6 KM LAYER AS WELL. THESE
INGREDIENTS WILL BE IN PLACE AS A RAGGED COLD FRONT CROSSES THE
STATE. THIS BRINGS A TRIPLE THREAT OF SEVERE WEATHER WITH
WIND...HAIL...AND ISOLATED TORNADOES ALL POSSIBLE
&&
.MARINE...
SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CENTRAL GREAT LAKES
TONIGHT AS A COLD FRONT MOVES THROUGH LAKE HURON AND LOWER MICHIGAN.
SOME OF THESE STORMS MAY BE SEVERE...MAINLY ACROSS THE NORTHERN
PORTION OF LAKE HURON. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THIS FRONT ON TUESDAY...WHICH WILL REMAIN IN CONTROL OF THE
WEATHER THROUGH THURSDAY...PROVIDING FAVORABLE BOATING CONDITIONS.
&&
.AVIATION...ISSUED 114 PM EDT MON SEP 1 2014
//DISCUSSION...
LOW STRATUS CONTINUES TO MIX UP TO LOW VFR DIURNALLY FORCED CU.
EXPECT THIS TREND TO CONTINUE THROUGH THE NEAR TERM. ATTENTION
THEN TURNS TOWARD TSTORM CHANCES THIS AFTERNOON. CAPPING WILL
LIMIT POTENTIAL SOUTH OF KPTK SO TSHRA WAS REMOVED FOR THESE
LOCATIONS AS THE PROBABILITY IS NOW TOO LOW TO WARRANT A MENTION
IN THE TAFS. EXPECTATIONS REMAIN UNCHANGED FROM KFNT NORTH
UPSTREAM ACTIVITY IS MORE CERTAIN TO MOVE IN THIS AFTERNOON. LOW CLOUDS AND
PERHAPS A VISIBILITY RESTRICTION WILL BE POSSIBLE BEHIND THE FRONT
LATE TONIGHT BUT ONCE AGAIN EXPECT PRECIP POTENTIAL TO REMAIN
RATHER LOW WITH THE BULK OF 12Z GUIDANCE HOLDING ACTIVITY SOUTH OF
THE MICHIGAN BORDER.
FOR DTW...ALTHOUGH CONFIDENCE IN TSTORMS HAS DECREASED...IT AT LEAST
REMAINS PLAUSIBLE. THE BEST TIME FOR A THUNDERSTORM TO IMPACT THE
AIRPORT WILL BE 21Z-23Z THIS AFTERNOON. CONFIDENCE IN SHOWER
COVERAGE TOWARD MORNING IS ALSO QUITE LOW. ELECTED TO ELIMINATE
SPECIFIC MENTION FROM THE TAF UNTIL POTENTIALLY IMPACTED AREA BECOMES
MORE CLEAR.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN CEILINGS BELOW 5KFT THIS AFTERNOON AND LATE TONIGHT
* LOW CONFIDENCE THAT A TSTORM WILL IMPACT KDTW
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...JVC
LONG TERM....KURIMSKI/MM
MARINE.......KURIMSKI
AVIATION.....JVC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 1, 1:57 PM EST, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
257 PM EDT MON SEP 1 2014
MIZ047>049-053>055-060>063-021900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-
257 PM EDT MON SEP 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND
EVENING.
LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
257 PM EDT MON SEP 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS EVENING. THERE IS A SLIGHT CHANCE
THAT THESE STORMS WILL BE SEVERE WITH DAMAGING WIND TO 60
MPH...HAIL TO 1 INCH IN DIAMETER...AND AN ISOLATED TORNADO. STORM
MOTION WILL BE WEST TO EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
MIZ068>070-075-076-082-083-021900-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
257 PM EDT MON SEP 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE BUT MAY PRODUCE HEAVY DOWNPOURS AND WIND
GUSTS TO 40 MPH. STORM MOTION WILL BE WEST TO EAST AT 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND THEN AGAIN THURSDAY
THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Sep 1, 3:42 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
442 PM EDT MON SEP 1 2014
MIZ049-054-055-012130-
HURON MI-SANILAC MI-TUSCOLA MI-
442 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HURON...NORTHEASTERN
TUSCOLA AND NORTHERN SANILAC COUNTIES UNTIL 530 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KINDE TO CARO...AND
MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THESE STORMS WILL BE NEAR...
WILMOT...NEW GREENLEAF...DEFORD AND BAD AXE AROUND 450 PM EDT.
HURON CITY AND DECKER AROUND 455 PM EDT.
SNOVER...JUHL...VERONA...REDMAN AND RAPSON AROUND 500 PM EDT.
ELMER AND UBLY AROUND 505 PM EDT.
SANDUSKY AROUND 510 PM EDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 1, 3:54 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT MON SEP 1 2014
MIZ061-062-068-069-012145-
GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI-
454 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OAKLAND...NORTHERN
LIVINGSTON...WESTERN LAPEER AND GENESEE COUNTIES UNTIL 545 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLUSHING TO 6 MILES
NORTH OF HARTLAND TO 5 MILES SOUTHWEST OF HOWELL...AND MOVING
NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THESE STORMS WILL BE NEAR...
MOUNT MORRIS...TYRONE TOWNSHIP...FLINT AND FENTON AROUND 500 PM EDT.
GRAND BLANC...GENESEE AND BURTON AROUND 505 PM EDT.
HOLLY AROUND 510 PM EDT.
OTISVILLE...HOLLY STATE RECREATION AREA...ATLAS...HARTLAND AND
DAVISON AROUND 515 PM EDT.
ROSE CENTER AROUND 520 PM EDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 1, 4:03 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
503 PM EDT MON SEP 1 2014
MIZ049-054-055-062-012145-
HURON MI-LAPEER MI-SANILAC MI-TUSCOLA MI-
503 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HURON...SOUTHEASTERN
TUSCOLA...NORTHERN SANILAC AND NORTHWESTERN LAPEER COUNTIES UNTIL 545
PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
ARGYLE TO MAYVILLE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THESE STORMS WILL BE NEAR...
DECKER AND CLIFFORD AROUND 510 PM EDT.
ARGYLE AROUND 515 PM EDT.
MINDEN...SNOVER AND MARLETTE AROUND 520 PM EDT.
RUTH AND PALMS AROUND 525 PM EDT.
ELMER AND JUHL AROUND 530 PM EDT.
WHITE ROCK AROUND 535 PM EDT.
MCGREGOR...SANDUSKY AND FORESTVILLE AROUND 540 PM EDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 1, 4:07 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
507 PM EDT MON SEP 1 2014
MIZ061-062-068-069-012200-
GENESEE MI-LAPEER MI-LIVINGSTON MI-OAKLAND MI-
507 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OAKLAND...EASTERN
LIVINGSTON...SOUTHERN LAPEER AND SOUTHERN GENESEE COUNTIES UNTIL 600
PM EDT...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FLINT TO HOLLY TO 5
MILES EAST OF HOWELL...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THESE STORMS WILL BE NEAR...
ROSE CENTER AND HOLLY STATE RECREATION AREA AROUND 515 PM EDT.
DAVISON...ATLAS...GOODRICH AND DAVISBURG AROUND 520 PM EDT.
ORTONVILLE...MILFORD AND HIGHLAND AROUND 525 PM EDT.
ELBA AND HADLEY AROUND 530 PM EDT.
WHITE LAKE AND CLARKSTON AROUND 535 PM EDT.
LAPEER AROUND 540 PM EDT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Special weather statement, Sep 1, 4:33 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 PM EDT MON SEP 1 2014
MIZ061>063-069-070-012215-
GENESEE MI-LAPEER MI-MACOMB MI-OAKLAND MI-ST. CLAIR MI-
533 PM EDT MON SEP 1 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CLAIR...NORTHERN
MACOMB...NORTHERN OAKLAND...SOUTHERN LAPEER AND EASTERN GENESEE
COUNTIES UNTIL 615 PM EDT...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HADLEY TO CLARKSTON
TO MILFORD...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
THESE STORMS WILL BE NEAR...
LAPEER...WHITE LAKE AND METAMORA AROUND 540 PM EDT.
OXFORD AND LAKE ORION AROUND 545 PM EDT.
THORNVILLE AND WATERFORD AROUND 550 PM EDT.
LUM...SYLVAN LAKE...LAKEVILLE...LEONARD...DRYDEN AND ATTICA AROUND
555 PM EDT.
PONTIAC AROUND 600 PM EDT.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
KURIMSKI
Local storm report, Sep 1, 4:51 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
551 PM EDT MON SEP 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN ANN ARBOR 42.28N 83.73W
09/01/2014 M0.78 INCH WASHTENAW MI TRAINED SPOTTER
30 MINUTE TOTAL.
&&
MOSTEIKOThunderstorm Wind, Macomb
- When
- September 1, 5:06 PM EST
- Where
- Macomb County, 3.49 mi N of Romeo Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.850, -82.990
Large trees, branches, and powerlines reported down.
Thunderstorm Wind, St. Clair
- When
- September 1, 5:50 PM EST to 5:51 PM EST
- Where
- St. Clair County, 0.86 mi NW of Port Huron to 0.77 mi S of Port Huron
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.990, -82.430
Several large trees and tree limbs blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20141 death · 1 event
- Drought in Texas, September 1 to 30, 2014$3.0 million · 24 events
- Tornadoes and Hail in Missouri, September 1, 20142 injured · $450,000 · EF1 · 18 events
- Flash Flooding and Damaging Winds in Georgia, September 1 to 3, 20143 injured · $308,000 · 60 kt wind · 26 events
- Tornado and Hail in Oklahoma, September 1, 2014$1.5 million · EF0 · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2014$486,000 · EF1 · 5 events
- Tornadoes and Hail in Kansas, September 1, 2014$120,000 · EF1 · 20 events
- Wildfire in California, September 1 to 30, 2014$600,000 · 1 event
- Drought in Texas, September 1 to 30, 2014$105,000 · 19 events
- Flood and Heavy Rain in Iowa, September 1 to 2, 2014$100,000 · 20 events
- Drought in Oklahoma, September 1 to 30, 201443 events
- Flooding in Iowa, September 1 to 2, 2014$45,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542181, 542180.